MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA SET, LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA SET, LRS PLATELET, PLASMA SET
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a procedure the device alarmed "low-level sensor failure" when the donor was just connected and the procedure could not be continued.The operator checked and found there was air bubbles in the return line.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.2, a.4, a.3a, b.5, e.1, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows a section of the inlet coil including the manifold and confirms air bubbles were present in the return line just above the manifold, and also one air bubble was present in the ac line just above the manifold.The customer stated all luer connections were tight and the blood diversion pouch was not inflated with air.The donor was connected but not prior to ac prime.They said there was a large number of bubbles in the blue return line near the manifold, and the suspected it to be caused by a blockage in the return line.The customer also said air was being drawn in through the ac line/filter, and there was no clotting in the channel or the reservoir.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a procedure the device alarmed "low-level sensor failure" when the donor was just connected and the procedure could not be continued.The operator checked and found there was air bubbles in the return line.Patient information was listed as no impact.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows a section of the inlet coil including the manifold and confirms air bubbles were present in the return line just above the manifold, and also one air bubble was present in the ac line just above the manifold.The customer stated all luer connections were tight and the blood diversion pouch was not inflated with air.The donor was connected but not prior to ac prime.They said there was a large number of bubbles in the blue return line near the manifold, and the suspected it to be caused by a blockage in the return line.The customer also said air was being drawn in through the ac line/filter, and there was no clotting in the channel or the reservoir.The run data file (rdf) was analyzed for this event.Run data file analysis confirmed alarm 76 low-level sensor failure was generated in this procedure.This alarm will be generated during blood prime of the return line when the lower-level reservoir sensor does not detect fluid after a specific volume pumped by the return pump.Based on the available information, the root cause for alarm 76 low-level sensor failure could not be determined.Possible causes include but are not limited to: kink in the return line, defective lower-level reservoir sensor, cassette not fully snapped into place on cassette plate, defective return pump, return pump occlusion error, or defective ultrasonic cca.Defective safety cca investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
 
Event or Problem Description
The customer reported that during a procedure the device alarmed "low-level sensor failure" when the donor was just connected, and the procedure could not be continued.The operator checked and found there were air bubbles in the return line.Patient information was listed as no impact.There was no medical intervention reported.The customer declined to provide donor id.The customer stated all luer connections were tight and the blood diversion pouch was not inflated with air.The donor was connected but not prior to ac prime.They said there was a large number of bubbles in the blue return line near the manifold, and the suspected it to be caused by a blockage in the return line.The customer also said air was being drawn in through the ac line/filter, and there was no clotting in the channel or the reservoir.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, e.1, h.6 and h.11.Investigation: a review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.The customer submitted one photograph in lieu of the disposable set to aid investigation.The photo shows a section of the inlet coil including the manifold and confirms air bubbles were present in the return line just above the manifold, and also one air bubble was present in the ac line just above the manifold.The run data file (rdf) was analyzed for this event.Run data file analysis confirmed alarm 76 ¿low-level sensor failure¿ was generated in this procedure.This alarm will be generated during blood prime of the return line when the lower-level reservoir sensor does not detect fluid after a specific volume pumped by the return pump.Based on the available information, the root cause for alarm 76 ¿low-level sensor failure¿ could not be determined.Possible causes include, but are not limited to: - kink in the return line - defective lower-level reservoir sensor - cassette not fully snapped into place on cassette plate - defective return pump - return pump occlusion error - defective ultrasonic cca - defective safety cca a disposable complaint history search was performed for this lot and found 0 reports for similar issues on this lot.Root cause: based on the available information, a definitive root cause for the air bubbles observed in the return line during picture evaluation could not be determined.The most likely root cause is an unprimed return line.Other root causes of air in the return line include: partial obstruction/occlusion in the disposables set incorrectly loaded tubing set.Manufacturing defect in the disposables set.A leak in the set.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET, PLASMA SET, LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21355292
Report Number1722028-2025-00031
Device Sequence Number9003537
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number5803002
Device Lot Number2410035251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/19/2025
03/17/2025
04/07/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/06/2025
03/28/2025
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexMale
Patient Weight78 KG